Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 12, NWS Green Bay, WI

November 5, 2014

NWS Green Bay, WI issued this gale warning at Nov 5, 2014, 3:43 PM CST. It took effect at Nov 6, 2014, 4:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2014, 3:43 PM CST (21:43 UTC)
In effect from
Nov 6, 2014, 4:00 AM CST
Expired
Nov 6, 2014, 3:50 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WHUS73 KGRB 052143
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CST WED NOV 5 2014

...GALE FORCE WINDS POSSIBLE THURSDAY...

..GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND DEEPENING LOW
PRESSURE THAT CROSSES WISCONSIN TONIGHT...AND LOWER MICHIGAN
THURSDAY. GALE FORCE GUSTS ARE POSSIBLE FROM EARLY THURSDAY
MORNING INTO EARLY THURSDAY EVENING. THE STRONG WINDS AND
NORTHERLY FETCH WILL ALSO BUILD LARGE WAVES.

LMZ521-522-541>543-060545-
/O.UPG.KGRB.GL.A.0003.141106T1000Z-141107T0300Z/
/O.NEW.KGRB.GL.W.0012.141106T1000Z-141107T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 PM CST WED NOV 5 2014

...GALE WARNING IN EFFECT FROM 4 AM TO 9 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT...WILL 
  INCREASE AND BECOME NORTH TO 30 KNOTS...WITH GUSTS UP TO 40 
  KTS POSSIBLE BY THURSDAY MORNING...EASING TO 15 TO 25 KTS 
  THURSDAY NIGHT. 

* WAVES...WILL BUILD TO 5 TO 8 FT DURING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
026 
WHUS73 KGRB 060314
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
914 PM CST WED NOV 5 2014

...GALE FORCE WINDS DEVELOPING TONIGHT INTO THURSDAY...

..GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A LOW
PRESSURE CENTER CROSSING ACROSS SOUTHERN WISCONSIN TONIGHT...AND
LOWER MICHIGAN THURSDAY. GALE FORCE GUSTS ARE POSSIBLE FROM EARLY
THURSDAY MORNING INTO EARLY THURSDAY EVENING. THE STRONG WINDS AND
NORTHERLY FETCH WILL ALSO BUILD LARGE WAVES.

LMZ521-522-541>543-061115-
/O.CON.KGRB.GL.W.0012.141106T1000Z-141107T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
914 PM CST WED NOV 5 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 PM CST
THURSDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT...WILL
  INCREASE AND BECOME NORTH TO 30 KNOTS...WITH GUSTS UP TO 40 KTS
  POSSIBLE BY THURSDAY MORNING. WINDS WILL EASE TO 15 TO 25 KTS
  THURSDAY NIGHT.

* WAVES...WILL BUILD TO 5 TO 8 FT DURING THURSDAY...PARTICULARLY
  TOWARDS THE OPEN WATERS OF LAKE MICHIGAN AND ALONG WINDWARD
  SHORES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
155 
WHUS73 KGRB 061027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CST THU NOV 6 2014

...GALE FORCE WINDS TODAY...

..GUSTY NORTH WINDS WILL DEVELOP THIS MORNING IN THE WAKE OF A
DEPARTING LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE POSSIBLE
THROUGH EARLY THIS EVENING. THE STRONG WINDS AND NORTHERLY FETCH
WILL ALSO BUILD LARGE WAVES.

LMZ521-522-541>543-061830-
/O.CON.KGRB.GL.W.0012.000000T0000Z-141107T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
427 AM CST THU NOV 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...BECOMING NORTH TO 30 KTS TODAY...WITH GUSTS UP TO 40 KTS
  POSSIBLE. WINDS WILL EASE TO 15 TO 25 KTS TONIGHT.

* WAVES...BUILDING TO 5 TO 8 FT TODAY...WITH THE HIGHER WAVES
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN AND ALONG WINDWARD
  SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
168 
WHUS73 KGRB 061634
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 AM CST THU NOV 6 2014

...GALE FORCE WINDS THROUGH THIS EVENING...

..GUSTY NORTH WINDS WILL CONTINUE...IN THE WAKE OF A DEPARTING
LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE POSSIBLE THROUGH EARLY
THIS EVENING. THE STRONG WINDS AND NORTHERLY FETCH WILL CONTINUE LARGE
WAVES.

LMZ521-522-541>543-070045-
/O.CON.KGRB.GL.W.0012.000000T0000Z-141107T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1034 AM CST THU NOV 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...NORTH TO 30 KTS...WITH GUSTS UP TO 40 KTS POSSIBLE.
  WINDS WILL EASE TO 15 TO 25 KTS TONIGHT.

* WAVES...5 TO 8 FT...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS
  OF LAKE MICHIGAN AND ALONG WINDWARD SHORES. WAVE WILL SLOWLY
  SUBSIDE LATER ON TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
858 
WHUS73 KGRB 062150
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CST THU NOV 6 2014

...GALE CONDITIONS ENDING BUT HAZARDOUS CONDITIONS FOR SMALL CRAFT REMAIN...

.THE GUSTY WINDS THAT PROMPTED THE GALE WARNING HAVE DIMINISHED AS LOW
PRESSURE EXITS THE REGION AND GIVES WAY TO HIGH PRESSURE TO THE
WEST. HOWEVER...WINDS AND WAVES ARE STILL ELEVATED...AND A SMALL
CRAFT ADVISORY TAKES THE PLACE OF THE GALE WARNING. WINDS AND
WAVES WILL CONTINUE TO SLOWLY DIMINISH...BUT WILL REMAIN HAZARDOUS
TO SMALL CRAFT THROUGH LATE TONIGHT.

LMZ521-522-541>543-070600-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-141107T0300Z/
/O.NEW.KGRB.SC.Y.0071.141106T2150Z-141107T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 PM CST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 15 TO 25 KTS. WINDS WILL BACK TO NORTHWEST AND EASE
  TO 10 TO 15 KTS AFTER MIDNIGHT.

* WAVES...3 TO 5 FT. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 5, 2:46 PM CST, 57 minutes earlier.

Area forecast discussion, Nov 5, 2:46 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CST WED NOV 5 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 246 PM CST WED NOV 5 2014

EFFECTS OF THE PASSING CLIPPER SYSTEM...INCLUDING PCPN TRENDS AND
TYPE...SNOW ACCUMULATIONS...AND GALE FORCE WINDS ON LAKE MICHIGAN...
WILL BE THE PRIMARY FCST CONCERNS.

MSAS ANALYSIS AND SFC OBSERVATIONS SHOWED THE CLIPPER LOW OVER
SOUTHERN MN...WITH THE PRESSURE FALL PATTERN STRONGLY SUGGESTING
A TRACK THROUGH SOUTHERN WI THIS EVG. THE INTIAL BAND OF WAA
PCPN...WHICH WAS ALL RAIN EXCEPT ON ITS FAR NORTHERN PERIPHERY...
WAS LIFTING TOWARD NORTHERN WI...BUT ADDITIONAL RAIN WAS
DEVELOPING OVER CENTRAL WI IN ASSOCIATION WITH AN APPROACHING
SHORT-WAVE TROF.

MODELS ARE IN DECENT AGREEMENT ON THE CLIPPER LOW...THOUGH
SLIGHTLY FARTHER SOUTH SOLUTIONS OFF THE GFS/GEFS ARE PREFERRED
BASED ON LATEST TRENDS. MODELS ARE GENERATING 0.20 TO 0.40 INCH
OF QPF ACROSS GRB CWA...BUT TOO MUCH OF THIS WILL FALL AS RAIN OR
A MIX OF RAIN AND SNOW TO ALLOW ADVISORY CRITERIA SNOW ACCUMS. THE
AIR MASS WILL BE COLD ENOUGH FOR ALL SNOW OVER THE FAR NORTH
TONIGHT...BUT WITH A FARTHER SOUTH TRACK...QPF WILL NOT BE
SUFFICIENT FOR ADVISORY CRITERIA SNOW THERE. RAIN WILL MIX WITH
OR CHANGE OVER TO SNOW FROM NW TO SE OVERNIGHT INTO EARLY THURSDAY...
WITH TOTAL ACCUMS AROUND 2 INCHES OVER NC/FAR NE WI...AN INCH OR
LESS OVER CENTRAL WI...AND LITTLE OR NO ACCUMULATION OVER THE
FOX VALLEY AND LAKESHORE AREAS.

AS THE SYSTEM EXITS LATE TONIGHT AND EARLY THURSDAY...STRONG NORTH
WINDS WILL DEVELOP IN EASTERN WI...ESPECIALLY ALONG THE LAKESHORE.
GUSTS TO 30 TO 35 MPH ARE EXPECTED IN THE FOX VALLEY...WITH GUSTS
AROUND 40 MPH OVER THE LAKESHORE COUNTIES. A GALE WANING HAS BEEN
ISSUED FOR THE ENTIRE MARINE FCST AREA FROM LATE TONIGHT THROUGH
THURSDAY EVENING.

PCPN WILL TAPER OFF FROM WEST TO EAST LATE TONIGHT INTO THURSDAY
MORNING...THOUGH SOME LIGHT LAKE EFFECT SNOW SHOWERS WILL PERSIST
OVER NC WI. TEMPERATURES WILL BE QUITE CHILLY ON THURSDAY...
WITH HIGHS IN THE MIDDLE 30S TO LOWER 40S.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 246 PM CST WED NOV 5 2014

MDLS REMAIN CONSISTENT WITH THE OVERALL AMPLIFIED MEAN FLOW
CONSISTING OF UPR TROFS OVER THE WEST COAST AND WRN ATLANTIC...
AND A DEEP UPR TROF OVER E-CNTRL NOAM. THIS PATTERN WL BRING A
VERY COOL AND UNSETTLED WEATHER REGIME TO NE WI WITH EITHER THE
PASSAGE OF A CDFNT...CLIPPER SYSTEM OR A WAVE ON A PASSING FRONT
THRU THE REGION. THE TIMING OF ANY OF THESE SYSTEMS TO BE THE MOST
DIFFICULT PART OF THE FCST.

RDG OF HI PRES TO MOVE INTO THE WRN GREAT LAKES REGION THU NGT...
BRINGING DIMINISHING WINDS AND QUIET CONDITIONS TO NE WI. ANY
LINGERING CLOUDS OVER THE EAST WL QUICKLY MOVE OUT THU EVENING...
WHILE A MAINLY CLEAR START TO THE NIGHT OVER CNTRL WI MAY GIVE WAY
TO SOME LATE NIGHT HI CLOUDS AHEAD OF THE NEXT WEATHER SYSTEM
PUSHING INTO THE NRN PLAINS. AS SKIES CLEAR WITH THE EXPECTED
LIGHT WINDS...THIS WL ALLOW FOR TEMPS TO FALL TO AROUND 20 DEGREES
N-CNTRL WI...LWR TO MID 20S FAR NE/CNTRL WI...25-30 DEG RANGE
E-CNTRL WI.

AS THE SFC RDG SLIDES TO OUR EAST ON FRI...CLOUDS ARE FCST TO
QUICKLY INCREASE ACROSS WI AHEAD OF A SHORTWAVE TROF/CDFNT
COMBINATION EXPECTED TO REACH THE UPR MS VALLEY BY 00Z SAT.
MOISTURE MAY BE AN ISSUE AT THE ONSET...THUS THE GFS MAY BE TOO
QUICK ON SENDING PCPN TOWARD ERN WI FRI AFTERNOON. WL KEEP A LOW-
END POP VALUE FOR CNTRL WI...BUT ANTICIPATE MOST OF THE FCST AREA
TO REMAIN DRY THRU THE DAYLIGHT HOURS. MAX TEMPS LOOK TO BE ABOUT
5 DEGS BELOW NORMAL WHICH WOULD PLACE MOST OF NE WI IN THE UPR 30S
OR LWR 40S.

THIS SYSTEM SWEEPS INTO THE GREAT LAKES REGION FRI NGT WITH THE
CDFNT EXPECTED TO MOVE THRU NE WI BETWEEN 06Z AND 12Z SAT. A SURGE
OF WAA AHEAD OF THE CDFNT FRI EVENING MAY ALLOW THE PCPN OVER CNTRL/
E-CNTRL WI TO START AS EITHER ALL RAIN OR A MIX OF RAIN AND SNOW...
WHILE NRN WI TO START WITH AND CONT AS ALL SNOW. THE STRONGEST
FORCING/LIFT TO OCCUR FROM LATE EVENING THRU THE WEE HOURS OF SAT
MORNING. POSSIBILITY OF AN INCH OR TWO OF SNOW STILL EXISTS FOR NRN
WI CLOSER TO THE STRONGEST FORCING. CNTRL WI WL BE HELD TO LESS THAN
1 INCH OF NEW SNOW...WHILE E-CNTRL WI WL BE HARD-PRESSED TO SEE ANY
ACCUMULATION DUE TO THE LATE CHANGEOVER IN PCPN TYPE. MIN TEMPS TO
BE MORE MILD COMPARED TO THU NGT WITH MOST LOCATIONS IN THE LWR TO
MID 30S. CHANCES FOR LIGHT SNOW OR A RAIN/SNOW MIX WL CARRY OVER
INTO SAT MORNING AS THE SHORTWAVE TROF TO STILL BE IN THE PROCESS
OF EXITING THE AREA. THE MAIN STORY FOR SAT WL BE THE STRONG CAA
THRU THE DAY AS 8H TEMPS TUMBLE TO AROUND -10C BY THE AFTERNOON
HOURS. DO NOT SEE TEMPS MAKING MUCH OF A RECOVERY WITH READINGS
ONLY RISING ANYWHERE FROM 3 TO 8 DEGS FROM MORNING MINS. FINALLY...
THERE WL BE A SMALL WINDOW FOR LAKE EFFECT SNOW SHWRS OVER N-CNTRL
WI AS TRAJS BECOME A LITTLE MORE FAVORABLE AND DELTA-T VALUES
APPROACH 20. ANY FURTHER ACCUMULATIONS APPEAR TO BE MINOR DUE TO
THE APPROACH OF A SFC RDG WHICH WL BEGIN TO BACK THE WINDS WITH
TIME HEADED INTO SAT EVENING.

THIS SFC RDG QUICKLY SLIDES ACROSS WI SAT NGT WITH A RETURN FLOW/
WAA ALREADY UNDERWAY BY LATE SAT NGT. THE 12Z GFS/GEM HAVE SPED UP
THE WAA INTO WI AHEAD OF A WEAK CLIPPER LOW PROGGED TO MOVE INTO
THE UPR MS VALLEY BY 12Z SUNDAY. THESE MDLS ARE NOW ALREADY
BRINGING PCPN INTO NE WI BY DAYBREAK WHICH IS MUCH FASTER THAN
PREVIOUS RUNS. THIS MAY BE A TAD FAST...BUT THE TRENDS LOOK
CORRECT WITH A FAST W-NW FLOW ALOFT. MAY ADD A LATE NGT POP TO
N-CNTRL WI...BUT KEEP THE REST OF THE FCST AREA DRY. BY SUNDAY...
THE STRENGTH OF THE ISEN LIFT SHOULD BE ABLE TO BRING AT LEAST A
CHC OF PCPN TO ALL OF NE WI WITH PCPN TYPE MAINLY LGT SNOW NORTH
AND A RAIN/SNOW MIX SOUTH.

THERE ARE STILL A LOT OF QUESTIONS REGARDING THE HANDLING OF THE
NEXT SYSTEM FOR EARLY NEXT WEEK. THE MDLS DO AGREE ON BRINGING/
DIVING A SHORTWAVE TROF/120 KT UPR JET THRU THE ROCKIES SUNDAY NGT
AND INTO THE CNTRL PLAINS ON MON. THE MAJORITY OF THE MDLS
INTENSIFY AN AREA OF LOW PRES OVER THE CNTRL PLAINS SUNDAY NGT AND
LIFT THIS FEATURE NEWD IN SOME FASHION INTO THE GREAT LAKES ON MON.
IF THIS SCENARIO IS CORRECT...THE TRACK OF THIS SFC LOW WOULD
DETERMINE PCPN TYPE OVER NE WI. HOWEVER...OTHER MDLS INDICATE THAT
THIS SFC LOW WL NOT EVEN DEVELOP...THUS FOCUSING PCPN ALONG A SLOW-
MOVING CDFNT. UNTIL THIS SYSTEM GETS BETTER RESOLVED...HAVE
FOLLOWED THE CONSENSUS SOLUTION WHICH BRINGS CHC POPS TO THE FCST
AREA.

THE FCST HEADED TOWARD THE MIDDLE OF NEXT WEEK TO BE DOMINATED BY
A DEEP UPR TROF OVER E-CNTRL NOAM WITH SOME OF THE MDLS CLOSING
OFF AN UPR LOW OVER NRN SECTIONS OF THE GREAT LAKES ON TUE. THIS
WOULD LEAVE NE WI VULNERABLE TO PERIODIC CHC FOR SNOW SHWRS AS
SEVERAL SHORTWAVES ROTATE AROUND THE UPR TROF. A PREVAILING W-NW
WIND WL ALSO LEAD TO SEVERAL OPPORTUNITIES FOR LAKE EFFECT SNOW
SHWRS OVER N-CNTRL WI. TEMPS TO REMAIN WELL BELOW NORMAL DURING
THIS TIME FRAME.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1137 AM CST WED NOV 5 2014

AN ALBERTA CLIPPER LOW PRESSURE SYSTEM WILL BRING MIXED PCPN AND
WIDESPREAD MVFR/IFR CONDITIONS THROUGH THE PERIOD...AND STRONG NORTH
WINDS OVER EASTERN WISCONSIN LATE TONIGHT INTO THURSDAY.

RAIN WILL DEVELOP THIS AFTERNOON AND EVG...WITH MIXED RAIN/SNOW
OVER THE FAR NORTH. THE RAIN WILL MIX WITH OR CHANGE TO SNOW FROM
NORTHWEST TO SOUTHEAST OVERNIGHT INTO EARLY THURSDAY. CONDITIONS
WILL DETERIORATE TO MVFR/IFR AS THE STEADIER PCPN ARRIVES LATE
THIS AFTERNOON INTO TONIGHT. THE SNOW OR MIXED RAIN/SNOW WILL END
LATE TONIGHT OVER NC WI...BUT LINGER TOWARD MIDDAY ALONG THE
LAKE MICHIGAN SHORELINE.

AS THE CLIPPER SYSTEM EDGES EAST LATE TONIGHT INTO THURSDAY...
GUSTY NORTH WINDS WILL DEVELOP. GUSTS TO 30 TO 35 KTS ARE
EXPECTED NEAR THE LAKESHORE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Nov 5, 3:20 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST WED NOV 5 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
320 PM CST WED NOV 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE TONIGHT INTO THURSDAY MORNING...AS
RAIN MIXES WITH OR CHANGES OVER TO SNOW. ACCUMULATING SNOW AND
TEMPERATURES FALLING TO AROUND FREEZING WILL CREATE SLICK ROADS.
THE GREATEST SNOW ACCUMULATIONS ARE ANTICIPATED NORTH OF A LINE
FROM MERRILL TO CRIVITZ...WHERE 1 TO 3 INCHES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRONG NORTH WINDS WILL DEVELOP OVER EASTERN WISCONSIN ON THURSDAY...
WITH GUSTS TO AROUND 40 MPH EXPECTED ALONG THE LAKESHORE.

HAZARDOUS TRAVEL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY AND AGAIN
SUNDAY NIGHT THROUGH MONDAY NIGHT AS CLIPPER SYSTEMS BRING THE
POTENTIAL FOR MIXED PRECIPITATION OR MINOR SNOW ACCUMULATIONS TO
THE REGION. EXACT AMOUNTS CANNOT BE DETERMINED AT THIS TIME DUE TO
THE UNCERTAINTY OF THE SYSTEM TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-062130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 PM CST WED NOV 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHERLY GALE FORCE GUSTS ARE EXPECTED TO DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHERLY GALE FORCE GUSTS ARE EXPECTED THURSDAY...AS A STRONG
CLIPPER LOW PRESSURE SYSTEM MOVES AWAY FROM THE REGION. A GALE
WARNING IS IN EFFECT.

NORTHWEST GALE FORCE GUSTS ARE ALSO POSSIBLE SATURDAY INTO
SATURDAY EVENING.

TSK/AK

In the hours before

Special weather statement, Nov 5, 10:06 AM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CST WED NOV 5 2014

WIZ005-010>013-018-019-021-073-052100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
1006 AM CST WED NOV 5 2014

...ACCUMULATING SNOW EXPECTED TONIGHT...

AN ALBERTA CLIPPER SYSTEM TRACKING OVER THE STATE LATER THIS
AFTERNOON THROUGH THURSDAY MORNING WILL GENERATE AN ACCUMULATING
SNOW ACROSS THE AREA. SNOWFALL TOTALS OF 1 TO 3 INCHES ARE
EXPECTED BY THURSDAY MORNING.

PRECIPITATION IS EXPECTED TO START OUT AS RAIN THIS AFTERNOON...
WITH A RAIN AND SNOW MIX OVER FAR NORTHERN WISCONSIN. AS THE LOW
TRACKS THROUGH SOUTHERN WISCONSIN TONIGHT...COLD NORTH WINDS WILL
TURN THE MIXED PRECIPITATION TO TO ALL SNOW.

THE COMBINATION OF THE SNOW AND TEMPERATURES NEAR FREEZING WILL
CREATE SLIPPERY DRIVING CONDITIONS OVERNIGHT AND INTO THE
THURSDAY MORNING COMMUTE. BE SURE TO MONITOR THE LATEST FORECASTS
AND USE EXTRA CAUTION WHEN TRAVELING TONIGHT INTO EARLY THURSDAY.

WIZ020-030-031-035>038-045-048-074-052100-
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
WAUSHARA-WINNEBAGO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
1006 AM CST WED NOV 5 2014

...ACCUMULATING SNOW POSSIBLE LATE TONIGHT INTO THURSDAY MORNING...

AN ALBERTA CLIPPER SYSTEM TRACKING OVER THE STATE LATER THIS
AFTERNOON THROUGH THURSDAY MORNING WILL BRING A MIX OF RAIN AND
SNOW TO THE AREA TONIGHT INTO THURSDAY MORNING. ACCUMULATIONS
OF 1 TO 2 INCHES ARE POSSIBLE WEST OF THE FOX VALLEY.

PRECIPITATION IS EXPECTED TO START OUT AS RAIN THIS AFTERNOON.
AS THE LOW TRACKS THROUGH SOUTHERN WISCONSIN LATER TONIGHT...
COLD NORTH WINDS WILL CAUSE THE RAIN TO MIX WITH OR CHANGE OVER
TO SNOW.

THE COMBINATION OF THE SNOW AND TEMPERATURES FALLING TO NEAR THE
FREEZING MARK MAY CREATE SLIPPERY CONDITIONS LATE TONIGHT AND
INTO THE THURSDAY MORNING COMMUTE. BE SURE TO MONITOR THE LATEST
FORECASTS AND USE EXTRA CAUTION WHEN TRAVELING LATE TONIGHT INTO
EARLY THURSDAY.

KIECKBUSCH
Special weather statement, Nov 5, 3:01 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CST WED NOV 5 2014

WIZ005-010>013-018-019-021-073-060500-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
301 PM CST WED NOV 5 2014

...ACCUMULATING SNOW EXPECTED TONIGHT...

AN ALBERTA CLIPPER SYSTEM TRACKING OVER SOUTHERN WISCONSIN TONIGHT
WILL GENERATE AN ACCUMULATING SNOW ACROSS THE AREA. SNOWFALL TOTALS
OF 1 TO 3 INCHES ARE EXPECTED BY THURSDAY MORNING.

RAIN...OR A MIX OF RAIN AND SNOW...WILL CHANGE OVER TO ALL SNOW AS
COLD NORTH WINDS DEVELOP TONIGHT.

THE COMBINATION OF THE SNOW ACCUMULATIONS AND TEMPERATURES
FALLING TO NEAR FREEZING WILL CREATE SLIPPERY DRIVING CONDITIONS
TONIGHT. THE SLIPPERY CONDITIONS MAY CONTINUE THROUGH THE MORNING
COMMUTE TO WORK OR SCHOOL...SO MOTORISTS SHOULD USE EXTRA CAUTION.

WIZ020-030-031-035>038-045-048-074-060500-
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
WAUSHARA-WINNEBAGO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
301 PM CST WED NOV 5 2014

...ACCUMULATING SNOW POSSIBLE LATE TONIGHT INTO THURSDAY MORNING...

AN ALBERTA CLIPPER SYSTEM TRACKING THROUGH SOUTHERN WISCONSIN
WILL BRING A MIX OF RAIN AND SNOW TO THE AREA OVERNIGHT INTO
THURSDAY MORNING. SNOW ACCUMULATIONS AROUND AN INCH ARE POSSIBLE
WEST OF THE FOX VALLEY.

RAIN WILL MIX WITH...THEN CHANGE OVER TO SNOW LATE TONIGHT...AS
COLD NORTH WINDS DEVELOP. THE WINDS WILL BECOME QUITE STRONG IN
THE FOX VALLEY OVERNIGHT INTO THURSDAY MORNING...WITH GUSTS TO 30
TO 35 MPH EXPECTED.

THE COMBINATION OF SNOW...TEMPERATURES FALLING TO NEAR THE
FREEZING MARK...AND INCREASING NORTH WINDS...MAY CREATE LOCALLY
HAZARDOUS DRIVING CONDITIONS LATE TONIGHT INTO THURSDAY MORNING.
MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY LATE TONIGHT AND
DURING THE MORNING COMMUTE TO WORK OR SCHOOL.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 10:12 AM CSTGale WatchGRB6 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.